ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community  

Go Back   ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community > TREATMENT & MANAGEMENT > Medications > General Medication Discussion
Register Blogs FAQ Chat Members List Calendar Donate Gallery Arcade Mark Forums Read

General Medication Discussion This section is to be used for general medication discussion and other medications not broken out in their own respective forums.

Reply
 
Thread Tools Display Modes
  #1  
Old 08-17-12, 09:47 PM
samtastic samtastic is offline
Jr Member
 

Join Date: Jul 2012
Location: Raleigh, NC
Posts: 19
Thanks: 3
Thanked 7 Times in 6 Posts
samtastic is on a distinguished road
Mirtazapine w/ Vyvanse? (Some overkill from my pdoc? Ugh.)

MY APOLOGIES FOR POST LENGTH. =( Tried to keep it short. Failed. lol

23yr old female, on 70mg Vyvanse once in the morning. I get 6, maybe 6.5 hours from it, tops (12 hours my foot). After that, my brain goes back to playing practical jokes on me for the rest of the day.

My pdoc is not suprised; says this is the reported duration for most of his patients--even adolescents on high doses. He's open to the option of Vyvanse 2xday, or adding a differnet med in the afternoon-but is hesitant because I've lost some weight on Vyvanse. Nothing extreme, and I've taken measures against further weight loss (will elaborate if anyone wants more info) but still-hesitant. I go see him again in three weeks, but for now we will stay with Vyvanse 70mg...and add Mirtazapine 15mg to it.

I have read some online and on these boards about it, but not much is written specifically about use with Vyvanse. Does anyone have experience with this med combined with this combo? Or even w/ plain old Dexedrine? I'm concerned. Until Vyvanse, I have been on no medications at all, for years. The Vyvanse was a mild shock for my body-definitely took some getting used to. I don't want my body to have to 'adjust' again! I would like my ADD to be managable on the least number of meds possible, on the lowest beneficial doses of them. =(



For anyone wondering, I don't have a dual diagnosis. No depression, anxiety, bipolar, etc. My doc says he wants me on it for sleep and appetite. What? For appetite I can at least understand, given the weight loss. But the sleep part is confusing--I sleep just fine! I fall asleep fine, stay asleep fine, wake up (rested) just fine...and indicated nothing other than that to my doc. We barely talked about sleep at all; it's the one side effect I haven't struggled with, as Vyvanse wears off so much quicker than I want it to. Maybe if I took it at 4pm I'd have issues...but I don't.


Mirtazapine feels...extreme. I don't want to be a uber-medicated zombie, which seems highly probable based on reviews of this med that talk about sleeping for insane lengths of time (10-12 hours) and still being stupid-tired when waking up. I'm also not trying to eat sugar straight out of a bag, which has been something people shared in reviews--having an uncontrollable desire to consume sugar and carbs far beyond being just 'full', forget the fruit/veggies & whatnot...that's not the kind of 'appetite increase' I'm looking for. Plus the other 'reported side effects' of nausea, constipation, dizziness, dry mouth (like I need more of THAT), and confusion (also something already abundant in my life). The only thing I've got going for me with this medication is that I don't drink, because apparently alcohol doesn't so much strengthen the effects of Mirtazapine as the other way around, in essence people shared in reviews about being on it and having a few drinks (which would normally do very little) and being three-sheets to the wind after that small amount. At least I don't need to worry about that. ::eye roll::

Bottom line: All of this sounds like an incredibly unappealing trade-off for the one small benefit I may receive, provided it doesn't backfire and result in me eating myself out of house and home. Nevermind that my appetite is steadily improving without it.


But, even with my misgivings, I trust my doctor. I've been completely candid with him, answered his questions honestly, and been willing to try what he suggests. So I'm going to take the stupid Mirtazapine, but I'm less than thrilled about it.


Any experience with this medicine would be VERY welcome. Experience with Vyvanse combo specifically would be wonderful. Even experience using Vyvanse with similar anti-depressants would be good--anything is a starting point.)


Sorry for the rambling rant, and thank you in advance for any advice!

Last edited by samtastic; 08-17-12 at 09:59 PM..
Reply With Quote
  #2  
Old 11-29-12, 06:38 PM
jdogday jdogday is offline
Newbie
 

Join Date: Nov 2012
Location: maine
Posts: 1
Thanks: 0
Thanked 0 Times in 0 Posts
jdogday is on a distinguished road
Re: Mirtazapine w/ Vyvanse? (Some overkill from my pdoc? Ugh.)

I have been taking remeron for about three months now and put on about thirty lbs. I just started taking vyvanse today. I waited and waited and waited and waited and then it hit me like running into a brick wall. I was focused and ended up staying an hour late at work to finish what i was doing. Love it. I will keep you posted on the combo of the two. I will tell you that the remeron will make you eat a dog turd on a cracker if thats all youve got. I thought all the weight gain was because i stopped drinking alcohol but it turns out I just turned into a pig. First day with vyvanse and I dont even want to eat but I am really thirsty.
Reply With Quote
  #3  
Old 12-06-12, 12:07 AM
known_guy's Avatar
known_guy known_guy is offline
ADDvanced Contributor
 

Join Date: Aug 2010
Location: California
Posts: 608
Thanks: 327
Thanked 216 Times in 165 Posts
known_guy has a spectacular aura aboutknown_guy has a spectacular aura about
Re: Mirtazapine w/ Vyvanse? (Some overkill from my pdoc? Ugh.)

The oversleeping should dissipate after some time, but your mention of additional side-effects concerns me - perhaps Remeron isn't the medication for you. Remeron worked for me, and didn't cause too much weight gain (besides, I needed it); it was nothing compared to the weight gain side-effect(s) from Lyrica. But anyway, maybe changing your dose might help.
__________________
Disclaimer : Contrary to what my username suggests, I am actually female.

--------------------------------------------------
| Diagnoses : MDD | ADHD | ASD | BD-NOS | BPD |
--------------------------------------------------
Medications:
Zoloft 150mg | Dexedrine SR 30mg | Lamictal 100mg
Miscellaneous:
Cymbalta 30mg BID | Ritalin SR 40mg | Remeron 15mg

Reply With Quote
Sponsored Links
Reply

Bookmarks


Currently Active Users Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is On
Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
Food, Routine, Friends, Acceptance and Vyvanse Halcyon Vyvanse 3 06-06-12 05:44 PM
vyvanse to concerta blacktiestudios Concerta 2 01-26-12 07:05 PM
Vyvanse worked great except...PLease Read and help blacktiestudios Vyvanse 16 03-25-11 09:11 PM
Vyvanse, Adderall, back to Vyvanse problems topper1969 Vyvanse 0 02-24-11 09:48 PM
Vyvanse needs 12 hour break? Sunnybunny Vyvanse 11 01-10-10 01:36 AM


All times are GMT -4. The time now is 02:10 AM.


Powered by vBulletin® Version 3.7.4
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.
(c) 2003 - 2014 ADD Forums